Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 21, NWS Wichita, KS

May 23, 2007Harvey County, McPherson County, Kansas

NWS Wichita, KS issued this flash flood warning at May 23, 2007, 7:20 PM CDT for Harvey County, McPherson County, Kansas. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2007, 7:20 PM CDT (00:20 UTC)
Expired
May 24, 2007, 1:15 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Harvey County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:18 PM CDTFLOODHesston, KSLAW ENFORCEMENT REPORTS SECTIONS OF WEST DUTCH ROAD CLOSED AT THIS TIME.
May 23, 9:13 PM CDTFLASH FLOODMcpherson, KSLAW ENFORCEMENT REPORTS STREET FLOODING ACROSS ALL OF THE CITY.
May 23, 9:16 PM CDTFLASH FLOODInman, KSWATER FLOWING INTO BASEMENTS.
May 23, 9:21 PM CDTHEAVY RAIN 5.187 Wnw Mcpherson, KSOBSERVER REPORTS 5.18 INCHES OF RAIN HAS FALLEN SINCE 5 PM.
May 23, 9:53 PM CDTFLASH FLOODMcpherson, KSLAW ENFORCEMENT REPORTS THAT MOST ROADS IN THE SOUTHERN HALF OF THE COUNTY ARE CLOSED DUE TO FLOODING. POLICE DISCURAGING TRAVEL IN SOUTHERN PART OF COUNTY.
May 23, 10:09 PM CDTFLASH FLOODMcpherson, KSLAW ENFORCEMENT REPORTS 2 TO 3 FEET OF WATER IN MOST INTERSECTIONS OF THE CITY.
May 23, 10:59 PM CDTFLASH FLOODMcpherson, KSLAW ENFORCEMENT REPORTS THE FOLLOWING ROADS ARE CLOSED AT THIS TIME DUE TO FLASH FLOODING. 150TH ROAD 2 W OF INDIGO...150TH AT DIAMOND...280TH AT OLD MILL...290TH AT JIRAK ORCHARD...OLD HWY 56 BETWEEN HWY 56 AND 190TH...240TH AND KANZA.
May 23, 11:20 PM CDTFLASH FLOODMcpherson, KSEMERGENCY MANAGMENT HAVE CLOSED ALL COUNTY ROAD IN THE SOUTHERN HALF OF THE COUNTY. THIS INCLUDES PAVED AND UNPAVED ROADS. NO TRAVEL IS ADVISED IN THE SOUTHERN HALF OF THE COUNTY.
May 23, 11:23 PM CDTHEAVY RAIN 1.9Windom, KSWINDOM GRADE SCHOOL. REPORT VIA KSN WEATHER LAB.
May 23, 11:23 PM CDTHEAVY RAIN 5.05Mcpherson, KSMCPHERSON MIDDLE SCHOOL. REPORT VIA KSN WEATHER LAB.
May 24, 12:13 AM CDTHEAVY RAIN 4.87 S Mcpherson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 240023
FFWICT
KSC079-113-240615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
  MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 115 AM CDT.

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER THE WARNED AREA. RADAR 
  ESTIMATED UP TO 4 INCHES OF RAIN HAS FALLEN SINCE LATE THIS        
  AFTERNOON IN SOUTHERN MCPHERSON AND NORTHWESTERN HARVEY COUNTIES. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BURRTON...CANTON...GALVA...HALSTEAD...HESSTON...INMAN...
  LINDSBORG...MARQUETTE...MCPHERSON...MOUNDRIDGE...NEWTON...NORTH
  NEWTON...ROXBURY...WALTON...WHITEWATER...WINDOM...NEWTON AIRPORT...
  MCPHERSON AIRPORT.

ADDITIONAL WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE 
WARNED AREA THIS EVENING...OVER ALREADY SATURATED GROUND. THIS WILL 
LIKELY RESULT IN FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3817 9792 3817 9770 3791 9770 3791 9715
      3817 9715 3817 9736 3860 9737 3860 9792

$$

CARUSO
1 follow-up statement
000 
WGUS73 KICT 240217
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED MAY 23 2007

KSC079-113-240615-
MCPHERSON KS-HARVEY KS-
913 PM CDT WED MAY 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
HARVEY AND MCPHERSON COUNTIES...

AT 908 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

AT 908 PM CDT...LAW ENFORCEMENT IN MCPHERSON COUNTY REPORTED FLASH 
FLOODING IN MCPHERSON AND FLOODING IN INMAN. 

AT 820 PM CDT...LAW ENFORCEMENT IN HARVEY COUNTY REPORTED SECTIONS 
OF WEST DUTCH ROAD CLOSED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3817 9792 3817 9770 3791 9770 3791 9715
      3817 9715 3817 9736 3860 9737 3860 9792

$$

SCHRECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:25 PM CDT, 55 minutes earlier.

Area forecast discussion, May 23, 6:25 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT WED MAY 23 2007

.AVIATION...
STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT.
THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF
CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL
AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE
NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL
CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL
COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND
KICT BY MIDNIGHT.

KED

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/

DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 / 100  70  10  20
HUTCHINSON      57  71  50  73 / 100  60  10  20
NEWTON          59  70  52  72 / 100  70  10  20
ELDORADO        61  71  53  72 /  70  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  70  50  72 / 100  30  10  20
GREAT BEND      53  69  51  72 / 100  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  54  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  40  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 4:13 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF
A GREAT BEND TO MCPHERSON LINE AND WEST OF A MCPHERSON TO NEWTON
TO ANTHONY LINE. SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA
WHICH COULD PRODUCE VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
STRAIGHT-LINE WINDS TO 80 MPH...AND EVEN A STRONG TORNADO. THE
RISK WILL BE HIGHEST DURING THE EVENING...MAINLY PRIOR TO MIDNIGHT.

SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF THE REST OF CENTRAL
AND SOUTH CENTRAL KANSAS TONIGHT...WITH HEAVY RAINFALL LIKELY
WHICH MAY RESULT IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
TONIGHT FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY DAWN THURSDAY MORNING
IN THE WATCH AREA. PLEASE REFER TO THE LATEST WATCHES AND WARNINGS
FOR MORE DETAILS.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS
WILL HAVE ENDED.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR
TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL

In the hours before

Local storm report, May 23, 6:38 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HEAVY RAIN       4 NE YODER              37.98N 97.83W
05/23/2007  M4.68 INCH       RENO               KS   TRAINED SPOTTER

            OBSERVER ALSO REPORTED PEA SIZE HAIL

&&

BRW
Local storm report, May 23, 6:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             6 SW MARION             38.29N 97.09W
05/23/2007  E1.00 INCH       MARION             KS   LAW ENFORCEMENT

&&

BRW
Special weather statement, May 23, 6:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT WED MAY 23 2007

KSZ047-240030-
BARTON-
653 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 650 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM GREAT BEND TO 5 MILES NORTHWEST OF
ELLINWOOD...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CHANCE
Local storm report, May 23, 7:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLOOD            HILLSBORO               38.35N 97.20W
05/23/2007                   MARION             KS   LAW ENFORCEMENT

            WATER REPORTED OVER ROADWAYS IN THE CITY.

&&

BRW
Special weather statement, May 23, 7:16 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT WED MAY 23 2007

KSZ051-067-068-240100-
HARVEY-MCPHERSON-RENO-
716 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...MCPHERSON AND RENO COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUHLER...AND ANOTHER STRONG STORM JUST WEST
OF HESSTON...BOTH STORMS WERE MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESES STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 23, 7:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             LINCOLNVILLE            38.49N 96.96W
05/23/2007  E0.88 INCH       MARION             KS   TRAINED SPOTTER

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:12 PM CDTSevere Thunderstorm WarningICTChase, Marion63 min
May 23, 7:33 PM CDTSevere Thunderstorm WarningICTRussell42 min
May 23, 8:12 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice63 min
May 23, 8:14 PM CDTSevere Thunderstorm WarningICTChase61 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningICTMarion58 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 23, 9:44 PM CDTSevere Thunderstorm WarningICTBarton42 min
May 23, 10:21 PM CDTFlash Flood WarningICTChase, Marion4 hr
May 23, 10:21 PM CDTFlash Flood WarningICTEllsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more10 hr
May 23, 10:21 PM CDTFlash Flood WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more4 hr
May 23, 10:40 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice65 min
May 24, 12:38 AM CDTSevere Thunderstorm WarningICTSaline33 min
May 24, 2:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
May 24, 3:10 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner65 min
May 24, 3:44 AM CDTSevere Thunderstorm WarningICTSumner31 min
May 24, 4:16 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner41 min
May 24, 4:32 AM CDTSevere Thunderstorm WarningICTButler, Cowley58 min
May 24, 5:17 AM CDTSevere Thunderstorm WarningICTElk, Greenwood58 min
May 24, 8:15 AM CDTFlash Flood WarningICTEllsworth, McPherson, Saline6 hr
May 24, 1:11 PM CDTFlash Flood WarningICTSaline6 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.